Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 296, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 9, 2015, 7:22 PM CDT for Linn County, Livingston County, Missouri. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2015, 7:22 PM CDT (00:22 UTC)
- Expired
- Aug 10, 2015, 8:05 PM CDT
- In force
- 25 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 123 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Chillicothe (CHZM7). The gauge peaked at 25.71 ft at Aug 9, 2015, 11:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 28 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06899680, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
692
WGUS43 KEAX 100022
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
722 PM CDT SUN AUG 9 2015
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Grand River near Chillicothe affecting Linn and Livingston
Counties.
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Missouri...
Grand River near Sumner affecting Carroll...Chariton...Linn and
Livingston Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC115-117-102347-
/O.NEW.KEAX.FL.W.0296.150810T0022Z-150810T2347Z/
/CHZM7.1.ER.150809T2344Z.150809T2345Z.150809T2347Z.NO/
722 PM CDT SUN AUG 9 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Grand River near Chillicothe.
* until Monday evening.
* At 6:45 PM Sunday the stage was 24.0 feet.
* Flood stage is 24.0 feet.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* At 24.0 feet...Low-lying cropland floods.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Chillicothe 24 24.0 Sun 07 PM 22.7 early Monday morning
&&
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367
$$
MOC033-041-115-117-110021-
/O.EXT.KEAX.FL.W.0295.150810T0348Z-150813T0805Z/
/SNZM7.2.ER.150810T0348Z.150810T1200Z.150812T0805Z.NO/
722 PM CDT SUN AUG 9 2015
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Grand River near Sumner.
* from this evening to late Wednesday night.
* At 6:45 PM Sunday the stage was 21.4 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 30.5 feet by Monday morning. The river will fall below
flood stage by Wednesday morning.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 21.4 Sun 07 PM 30.5 Monday morning
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$2 follow-up statements
652
WGUS83 KEAX 100206
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
906 PM CDT SUN AUG 9 2015
...The Flood Warning continues for the following rivers in
Missouri...
102 River at Maryville affecting Andrew and Nodaway Counties.
Grand River near Chillicothe affecting Linn and Livingston Counties.
Grand River near Sumner affecting Carroll...Chariton...Linn and
Livingston Counties.
Platte River near Agency affecting Buchanan County.
...The Flood Warning continues for the following rivers in
Missouri...
102 River at Rosendale affecting Andrew and Buchanan Counties.
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC003-147-110206-
/O.EXT.KEAX.FL.W.0294.000000T0000Z-150811T0928Z/
/MYVM7.1.ER.150809T1836Z.150809T2215Z.150810T0928Z.UU/
906 PM CDT SUN AUG 9 2015
The Flood Warning continues for
The 102 River at Maryville.
* until late Monday night.
* At 8:30 PM Sunday the stage was 18.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.1 feet by
early Monday morning. The river will fall below flood stage Monday
morning.
* At 18.0 feet...The east bank of the river floods. Water also
approaches the village of Arkoe.
&&
Latest
Location FS Stage Day/Time Forecast
102 River
Maryville 18 18.7 Sun 08 PM 19.1 early Monday morning
&&
LAT...LON 4057 9477 4013 9478 4013 9488 4057 9488
$$
MOC003-021-110205-
/O.CON.KEAX.FL.W.0297.150812T0600Z-150813T0619Z/
/RSDM7.2.ER.150812T0600Z.000000T0000Z.150812T0619Z.NO/
906 PM CDT SUN AUG 9 2015
The Flood Warning continues for
The 102 River at Rosendale.
* from late Tuesday night to late Wednesday night.
* At 8:06 PM Sunday the stage was 18.6 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Wednesday morning.
* At 18.0 feet...State Route 48 on the east side of Rosendale is
overtopped by flood waters.
* At 13.0 feet...Lowland agricultural flooding begins.
&&
Latest
Location FS Stage Day/Time Forecast
102 River
Rosendale 18 18.6 Sun 08 PM 18.5 early Monday morning
&&
LAT...LON 4013 9488 4013 9478 3977 9471 3977 9480 4004 9486
$$
MOC115-117-110205-
/O.EXT.KEAX.FL.W.0296.000000T0000Z-150811T0743Z/
/CHZM7.1.ER.150809T2344Z.150810T0600Z.150810T0743Z.NO/
906 PM CDT SUN AUG 9 2015
The Flood Warning continues for
The Grand River near Chillicothe.
* until late Monday night.
* At 8:45 PM Sunday the stage was 25.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 25.5 feet by
early Monday morning. The river will fall below flood stage early
Monday morning.
* At 24.0 feet...Low-lying cropland floods.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Chillicothe 24 25.2 Sun 09 PM 25.5 early Monday morning
&&
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367
$$
MOC033-041-115-117-110205-
/O.EXT.KEAX.FL.W.0295.150810T0206Z-150813T0824Z/
/SNZM7.2.ER.150810T0205Z.150810T1800Z.150812T0824Z.NO/
906 PM CDT SUN AUG 9 2015
The Flood Warning continues for
The Grand River near Sumner.
* from this evening to late Wednesday night.
* At 8:45 PM Sunday the stage was 25.7 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 31.6 feet by early Monday afternoon. The river will fall
below flood stage by Wednesday morning.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 25.7 Sun 09 PM 31.6 early Monday afternoon
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$
MOC021-110205-
/O.EXT.KEAX.FL.W.0293.150810T0930Z-150812T1954Z/
/AGYM7.1.ER.150810T0930Z.150811T0000Z.150811T1954Z.NO/
906 PM CDT SUN AUG 9 2015
The Flood Warning continues for
The Platte River near Agency.
* from late tonight to Wednesday afternoon.
* At 8:30 PM Sunday the stage was 17.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday morning and continue to
rise to near 23.8 feet by Monday evening. The river will fall below
flood stage by early Tuesday afternoon.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 17.0 Sun 08 PM 23.8 Monday evening
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$
MOC005-087-110205-
/O.CON.KEAX.FL.W.0292.000000T0000Z-150811T1338Z/
/FFXM7.2.ER.150809T1142Z.150809T2300Z.150810T1338Z.NO/
906 PM CDT SUN AUG 9 2015
The Flood Warning continues for
The Tarkio River at Fairfax.
* until Tuesday morning.
* At 8:15 PM Sunday the stage was 23.6 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Monday morning.
* At 19.0 feet...Flooding begins in the vicinity of Corning.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 23.6 Sun 08 PM 21.9 early Monday morning
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$071
WGUS83 KEAX 110105
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
805 PM CDT MON AUG 10 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Grand River near Chillicothe affecting Linn and Livingston
Counties.
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC115-117-110135-
/O.CAN.KEAX.FL.W.0296.000000T0000Z-150811T0743Z/
/CHZM7.N.ER.150809T2344Z.000000T0000Z.000000T0000Z.NO/
805 PM CDT MON AUG 10 2015
The Flood Warning is cancelled for
The Grand River near Chillicothe.
* At 7:45 PM Monday the stage was 23.2 feet.
* Flood stage is 24.0 feet.
* Forecast...The river crested below flood stage at 23.7 feet. The
river will continue to fall to 14.5 feet by Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Chillicothe 24 23.2 Mon 08 PM 22.9 early Tuesday morning
&&
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367
$$
MOC005-087-110135-
/O.CAN.KEAX.FL.W.0292.000000T0000Z-150811T2108Z/
/FFXM7.2.ER.150809T1142Z.150809T2300Z.150810T2119Z.NO/
805 PM CDT MON AUG 10 2015
The Flood Warning is cancelled for
The Tarkio River at Fairfax.
* At 7:15 PM Monday the stage was 15.3 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 4:19 PM Monday.
* Forecast...The river will continue to fall to 9.5 feet by Wednesday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 15.3 Mon 07 PM 13.3 early Tuesday morning
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 9, 6:01 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 9, 6:01 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 601 PM CDT SUN AUG 9 2015 .DISCUSSION... Issued at 418 PM CDT SUN AUG 9 2015 Interesting weather for the next 24 hours will give way to a quieter pattern which will diamante much of the coming work week into next weekend. Looking at the big picture, water vapor imagery and upper air observations this afternoon shows a modest ridge stretched across the U.S.A. with a notable trough moving east along the Canadian border. The water vapor imagery also highlights a decent fetch of subtropical moisture wrapping from the Gulf of California through Kansas into Iowa and Missouri. Looking closer to the surface, observations show a poorly defined stalled front lingering across Missouri, a little north of the Missouri River with another front analyzed starting to sweep across South Dakota and Nebraska. For the rest of today and through the overnight hours...have canceled the Heat Advisory. Cloud cover and showers bubbling up in the moisture plume have proven difficult to get rid of today, and with the mid-afternoon activity settling ever farther south, thoughts are that heat index values will not return to dangerously high levels. As for continued convection, the potential for much in the way of strong or severe thunderstorms, or even the development of thunderstorms, is looking rather iffy at this time. Storms in Kansas look to have developed a weak MCV, which is currently working its way east through western Missouri south of Kansas City. Subsidence in its wake will keep any potential activity suppressed for the rest of the afternoon and early evening hours. Thoughts are that further activity across areas from east central Kansas into central Missouri will have to wait for the nocturnal jet to start late this evening before more activity bubbles up along the stalled front across the region. Shear and instability values would be sufficient for strong to severe storms, though the best potential for them looks to be across central Missouri and points east with hail and damaging winds the main threat, if anything can get going. Other inhibiting factor for this evening is the lack of good low level convergence or any upper level support. So, while we can not rule out severe weather, it does look very conditional. Otherwise for storm chances late tonight, we will need to watch for a MCS that models are highlighting for late tonight and/or Monday. Models continue to key on the trough on the Canadian border sparking enough convection along the front in South Dakota to develop a MCS that would track southeast in the northwest flow that will be developing across the northern and central Plains tonight. Current timing would indicate that whatever complex develops wont reach northern Missouri till near sunrise, so have left POPs across northern Missouri rather low overnight. Otherwise, for the rest of the work week looks rather quite as temperatures cool some and we look to be rain free for several days. big picture for the coming work week into next weekend will be dominated by the ridge which amplifies over the Rocky Mountains. This will place our section of the country under a northwest flow, but trends look to keep the storm track north and east of our area through next weekend. End result is a dry forecast with high temperatures in the 80s through the work week with temperatures slowly climbing up to around 90 next weekend. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) Issued at 554 PM CDT SUN AUG 9 2015 Initially, will likely see light to moderate precipitation to the west hold together long enough to impact the terminal sites for a couple of hours, with the exception of KSTJ. Not anticipating much in the way of convection with this activity. Better forcing for thunderstorm development will arrive along a cold front expected to sweep through the region overnight. Have gone with vcts for now as this development could weaken by the time it approaches the area. Otherwise, mid-levels will begin to dry out in the early morning hours with clearing cloud cover through the day. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Cutter AVIATION...Welsh
Hazardous weather outlook, Aug 9, 4:46 AM CDT, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 446 AM CDT SUN AUG 9 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 446 AM CDT SUN AUG 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN MO THIS MORNING BEFORE SHIFTING EASTWARD AND GRADUALLY DISSIPATING. LOCALIZED FLOODING AND WINDS UP TO 40 MPH ARE THE MAIN HAZARDS. SCATTERED STORMS MAY REDEVELOP THIS AFTERNOON AND THIS EVENING ACROSS THE REGION. A FEW STRONG STORMS ARE POSSIBLE...AND COULD PRODUCE STRONG WINDS AND HAIL. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 102 TO 106 DEGREE RANGE THIS AFTERNOON ALONG AND SOUTH OF THE MISSOURI RIVER. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:35 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 3 days |
| Aug 10, 2:21 AM CDT | Special Weather Statement | EAX | Nodaway | 39 min |
| Aug 10, 2:29 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 46 min |
| Aug 10, 3:06 AM CDT | Special Weather Statement | EAX | Nodaway | 39 min |
| Aug 10, 3:16 AM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 32 min |
| Aug 10, 4:21 AM CDT | Special Weather Statement | EAX | Johnson | 39 min |
| Aug 10, 4:28 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Henry, Johnson | 47 min |
| Aug 10, 5:12 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 48 min |
| Aug 10, 2:18 PM CDT | Special Weather Statement | EAX | Johnson | 27 min |
| Aug 10, 2:22 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette | 23 min |
| Aug 10, 3:10 PM CDT | Special Weather Statement | EAX | Henry | 35 min |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.